27 Jul 19:39
Has anyone else on here had PUVA, including taking the pills and putting dark glasses on for 24 hours? I'm really suffering after having the treatment in my twenties ( I'm now touching 60). I'd be interested to hear your views.
Please don't include specific medical product brand names or external links.
27 Jul 20:20
lot of years with problem kim,i remember you said something about it last year, Cant remember the symptoms you got after you had this treatment? I am sorry about this kim
27 Jul 20:46
Was on Puva back in the 80's, then eventually just started going to tanning beds & laying out in the summer sun. The only reason I regret it, is because my skin is like a magnet to the sun now even without laying out my skin turns dark as heck & I'm on Bio's now so really don't need the sun anymore.
Sorry to hear that Kim. Yes... I did PUVA many years ago. Worked like a charm. However about 10 treatments in I think I developed an allergy. Got SEVERE itching all over my body so I had to quit. I did have a super great tan though. Everyone thought I had gone on a tropical vacation. I wish! LOL Praying you find a solution.
28 Jul 00:58
Oh wow Kim, Sorry to hear you are really suffering now because of it. What are you experiencing? Sensitivity to light perhaps? Did you have to wear the glasses for 24 hours after each treatment?
28 Jul 01:08
Yes, have dry eyes, but never made tphe connection til now...wow, sypmtoms just keep appearing...
28 Jul 09:00
I haven't had PUVA to date Kim although I was on a waiting list for it last year (7 months long!) and my psoriasis had got much better by the time my appointment came around. What long lasting effects do you experience from your treatment in your twenties? It's amazing how these affect us long term...
28 Jul 11:21
I had PUVA as part of my light treatment. They put it in the bath though. I didn't have an issue. I didn't notice anything to be honest.
28 Jul 16:38
Thank you all for taking the time to comment. I was interested to hear them.
To date: I have had three basal cell carcinoma's removed. I am super sensitive to the sun and I can't go out in less than factor 50, even then I still get prickly heat and I normally end up on antihistamines. I am plagued by Seborrheic warts on my torso as well as skin tags. The slightest knock and I bleed under the skin, the slightest graze and I bleed profusely. As well as all that I am allergic to plasters and covering a cut ends up making the cut site four times bigger than it should be.
Sometimes the Psoriasis is the least of my skin problems!!!
28 Jul 16:55
I am sorry about all this Kim, I remember you saying this now, must be difficult for sure,Things we will do just to make it better or gone if possible, there always seems to be a dark side to any medications when it comes to psoriasis, i am sorry
28 Jul 18:58
An example. I'm sitting here watching tv. Didn't notice I have blood over my jama bottoms. A graze from yesterday has opened up and I'm bleeding again. Grrrr
28 Jul 23:05
After reading this Kim ,I won't be doing light therapy ever,has heard it can cause cancers and alot of other issues,dr Dermy said I'd require 4 sessions per week for four weeks at a cost of course,my skn sensitive enough and like u I can not wear band aids .I do feel for you and what you have to endure with this.
29 Jul 03:37
ooh Kim, I'm so sorry you are going through all if this. You are one strong tough lady. Thank you for sharing. I wish there was something out there that could help you. I did light therapy.. but not even sure what type. Does puva always involve medication?
29 Jul 05:47
My hubby has never had Puva but his skin is just like yours Kim he has had cancer spots removed off his back. He bruises very easily there is never a day where he hasn't some bleeding under the skin on his hands or arms. We always put it down to his playing lots of golf without sunscreen when he was 30-50ish
29 Jul 11:47
Thanks Bev. I feel sorry for your husband if he suffers like me!
29 Jul 11:50
From my experience Sue, you are making the right choice. It stands to reason that if you take drugs to make your skin sensitive to light then it will cause you problems. At the time though I was young and desperate to be clear. If only I knew then what would happen I would never have had it done.
29 Jul 11:58
Hi Michelle, yes you wear the glasses for 24 hours after treatment. You actually put the glasses on before you take the tablet because otherwise you can get eye damage.
Jill says she has dry eyes which thankfully I don't have.
The PUVA is a combination treatment so yes it would involve drugs or a bath which Debra had but I hadn't heard of that.
I think I'm beyond help but I hope that by sharing I can make other people aware of the possible risks.
We need the treatments to keep improving so that in the future people are saved from all the bad side effects.
29 Jul 12:01
I'm the meantime we suffer,do hope your doing ok Kim
29 Jul 12:10
Thanks Kim, i am glad i didnt take this route,i had uv when i was child and that was it but not a hell of a lot ,i just put up with it and had usual slap on creams, thats what i have always done , thanks
29 Jul 12:51
I knew not to do that treatment from dot not sure why, did bit if research that did put me off,but now know why,thanks Kim your proof of what can happen and as you said if you knew then what you know now you wouldn't have done it. Believe in you
29 Jul 17:25
Thankyou Sue. I am ok, but like the rest of us, I have my moments with my conditions.
You have had a lucky escape!!
29 Jul 17:28
Hi John. How times have changed! UV as a child. Surely they don't still do that.
29 Jul 22:54
Hello kim, i wouldnt know? i can remember going to the hospital standing in a booth with dark swimming type goggles on in my budgie snuggling type underpants or Y fronts :) and having a lot of ultra violet light tubes going, wasnt in there for long, minutes i think? last time was in 1985 i think, it did nothing for me just made me itch thanks :)
Signup with Facebook
Why do I need to sign in?
Flaym is a supportive psoriasis community that depends on everyone being able to pitch in when they got something to share.
I have a Flaym account · Sign up with email
Have been a flaker for 48 years. I'm happy in my skin.
Please don't message me, I will report you.
Forgive me, for I have skinned.
Anyone else have to stop taking...
- feeling frustrated
I've had psoriasis since 2005. ...
- feeling excited
I bought the uvb tubes from a c...
- feeling relieved
Get support and advice on life with Psoriasis from our friendly Community Forum.
Already a member? Log in